Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Mar 28, 2007, 10:13 PM CDT for Cheyenne County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 10:13 PM CDT (03:13 UTC)
- Expired
- Mar 28, 2007, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:32 PM CDT | TORNADO | Se Bird City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3911 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 290316 TORGLD KSC023-290400- /O.NEW.KGLD.TO.W.0019.070329T0313Z-070329T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1013 PM CDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... EASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS... * UNTIL 1100 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTH OF BIRD CITY...OR ABOUT 19 MILES NORTHEAST OF GOODLAND...MOVING NORTH AT 40 MPH. * THE TORNADO WILL BE NEAR... BIRD CITY AROUND 1025 PM CDT... A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR NORTHWESTERN KANSAS. LAT...LON 3956 10163 3957 10141 3999 10141 4000 10169 $$ FLOYD
2 follow-up statements
000 WWUS53 KGLD 290334 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 933 PM MDT WED MAR 28 2007 KSC023-290400- /O.CON.KGLD.TO.W.0019.000000T0000Z-070329T0400Z/ CHEYENNE KS- 1033 PM CDT WED MAR 28 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EASTERN CHEYENNE COUNTY... AT 1030 PM CDT...LAW ENFORCEMENT REPORTED A TORNADO JUST SOUTHEAST OF BIRD CITY MOVING NORTH AROUND 40 MPH. DOPPLER RADAR CONFIRMS STRONG ROTATION IN THIS AREA. THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN CHEYENNE COUNTY AROUND 1050 PM CDT... THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR NORTHWESTERN KANSAS. LAT...LON 3956 10163 3957 10141 3999 10141 4000 10169 $$ FLOYD
000 WWUS53 KGLD 290402 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1000 PM MDT WED MAR 28 2007 KSC023-290410- /O.EXP.KGLD.TO.W.0019.000000T0000Z-070329T0400Z/ CHEYENNE KS- 1100 PM CDT WED MAR 28 2007 ...THE TORNADO WARNING FOR EASTERN CHEYENNE COUNTY EXPIRES AT 1100 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED NORTH INTO DUNDY COUNTY NEBRASKA AND NO LONGER APPEARS CAPABLE OF PRODUCING TORNADOES. THUNDERSTORMS WITH VERY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS WILL CONTINUE ACROSS CHEYENNE COUNTY FOR THE NEXT HOUR OR SO. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR NORTHWESTERN KANSAS. LAT...LON 3956 10163 3957 10141 3999 10141 4000 10169 $$ FLOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 2:18 PM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Mar 28, 2:18 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
118 PM MDT WED MAR 28 2007
.DISCUSSION...
SPRAWLING UPPER LOW WILL DOMINATE THE SHORT TERM FORECAST PERIOD. IT
WILL BE A VERY SLOW MOVING SYSTEM. IN THAT REGARD THE GFS AND EC
WILL BE THE PREFERRED MODEL SOLUTIONS. WIDESPREAD PRECIPITATION WILL
DEVELOP THIS AFTERNOON AND TONIGHT ALONG/AHEAD OF PACIFIC FRONT.
VERY DIFFLUENT FLOW ALOFT AHEAD OF CLOSED LOW WILL SUPPORT LONG
LIVED CONVECTION. IN ADDITION...DEEP LAYER FLOW WILL BE NEARLY
PARALLEL TO SURFACE FRONT/EXPECTED STORM MOTION...SUGGESTING
TRAINING CELLS A POSSIBILITY. MODEL QPF THROUGH THURSDAY AFTERNOON
SUPPORTS WIDESPREAD 1 PLUS AMOUNTS IN EASTERN CWA...BUT LOCALLY
HIGHER AMOUNTS CERTAINLY POSSIBLE. FLASH FLOOD WATCH HOISTED TO
COVER THIS SCENARIO.
SHOULD SEE A BREAK IN PRECIPITATION LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT UNDER THE DRY SLOT. IN FACT...IF EC AND GFS ARE RIGHT
DRY SLOT WILL CONTINUE INTO FRIDAY AS SECONDARY VORT LOBE TRACKS
WELL SOUTH AND KEEPS THE AREA DRY. NONETHELESS...WILL CARRY SOME
SLIGHT AND LOW CHANCE POPS FOR SNOW THURSDAY NIGHT IN FAR WESTERN
AREAS WHERE WRAPAROUND PRECIP MAY MIGRATE OUT OF CENTRAL COLORADO.
BY SATURDAY SYSTEM WILL BE LIFTING OUT INTO THE UPPER MIDWEST WITH
DRY WESTERLY FLOW/SUBSIDENCE OVER THE AREA.
LONG TERM (SUNDAY - WEDNESDAY)...MODELS SHOW FAST ZONAL FLOW OVER
THE FORECAST AREA BEHIND DEPARTING UPPER SYSTEM. ONLY SHORTWAVE
TROUGH OF NOTE APPEARS TO STAY WELL NORTH OF THE AREA SUNDAY NIGHT
AND MONDAY. IT WILL PUSH A COLD FRONT THROUGH WITH TEMPERATURES
COOLING FOR EARLY NEXT WEEK. OTHER WEAK VORTICITY MAXES WILL BE
EJECTING OUT OF THE ROCKIES ON A REGULAR BASIS...BUT AT THIS POINT
THEY LOOK TO BE LACKING MOISTURE FOR PRECIPITATION. WILL FOLLOW HPC
GUIDANCE FOR ALL MAJOR WEATHER PARAMETERS THIS PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-027>029-041-042.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR KSZ002>004-014>016-028-029.
NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ080-081.
CO...WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ090>092.
&&
JDKHazardous weather outlook, Mar 28, 11:55 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT WED MAR 28 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1055 AM MDT WED MAR 28 2007 /1155 AM CDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE TRI-STATE AREA TODAY PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. TORNADOES ARE ALSO POSSIBLE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A PACIFIC COLD FRONT WHICH WILL EXTEND ROUGHLY ALONG THE CO-KS BORDER BY MID-AFTERNOON. THE COLD FRONT WILL MOVE VERY SLOWLY EAST THROUGH THE EVENING HOURS. BY 6 PM MDT...THUNDERSTORMS WILL BECOME MORE NUMEROUS AND DEVELOP INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY FOR ANY DISCRETE CELLS WHICH FORM. STORM MOTION WILL BE NORTH-NORTHEAST AT 50 MPH. DESPITE THE FAST STORM MOTIONS... TRAINING OF THUNDERSTORMS WILL PRODUCE THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND OVERNIGHT...MAINLY EAST OF HIGHWAY 25. DURING THE EVENING AND OVERNIGHT HOURS THE LINE WILL SLOW ITS EASTWARD PROGRESSION. THE LOW LEVEL JET WILL REDEVELOP AND IN TURN RE-ENERGIZE THE LINE OF STORMS. THE THREAT FOR HEAVY RAIN AND FLOODING WILL CONTINUE OVERNIGHT. A WIND ADVISORY IS IN EFFECT FROM NOON MDT (1 PM CDT) UNTIL 6 PM MDT (7 PM CDT). STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA...ESPECIALLY WEST OF HIGHWAY 83. WIND GUSTS TO 45 MPH ARE EXPECTED. EXTREME FIRE DANGER WILL DEVELOP SHORTLY AFTER NOON MDT AS RELATIVE HUMIDITY VALUES BEHIND THE DRYLINE FALL TOWARD 20 PERCENT AND STRONG SOUTH TO SOUTHWEST WINDS CONTINUE BLOW ACROSS THE AREA. OUTDOOR BURNING OF ANY TYPE IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/DLF
In the hours before
Local storm report, Mar 28, 9:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 3 E TOWNER 38.47N 102.02W
03/28/2007 GREELEY KS LAW ENFORCEMENT
AT THE GREELY CO. LINE AT HIGHWAY 96
&&
KJAMESLocal storm report, Mar 28, 9:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL BENKELMAN 40.05N 101.53W
03/28/2007 E1.50 INCH DUNDY NE TRAINED SPOTTER
WITH 50 MPH WINDS
&&
KJAMESLocal storm report, Mar 28, 9:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
851 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 15 NW TRIBUNE 38.62N 101.95W
03/28/2007 GREELEY KS LAW ENFORCEMENT
&&
KJAMESLocal storm report, Mar 28, 9:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO NE EDSON 39.33N 101.54W
03/28/2007 SHERMAN KS TRAINED SPOTTER
&&
KJAMESLocal storm report, Mar 28, 10:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 E ARAPAHOE 38.85N 102.08W
03/28/2007 E1.00 INCH CHEYENNE CO PUBLIC
&&
KJAMESLocal storm report, Mar 28, 10:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
906 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 E ARAPAHOE 38.85N 102.08W
03/28/2007 E1.50 INCH CHEYENNE CO TRAINED SPOTTER
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:15 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 60 min |
| Mar 28, 7:17 PM CDT | Tornado Warning | GLD | Sherman, Wallace | 58 min |
| Mar 28, 7:23 PM CDT | Tornado Warning | GLD | Decatur | 37 min |
| Mar 28, 7:40 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 65 min |
| Mar 28, 7:45 PM CDT | Tornado Warning | GLD | Rawlins | 30 min |
| Mar 28, 7:47 PM CDT | Tornado Warning | GLD | Greeley | 43 min |
| Mar 28, 8:10 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 65 min |
| Mar 28, 8:21 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 54 min |
| Mar 28, 8:27 PM CDT | Tornado Warning | GLD | Greeley, Wallace | 63 min |
| Mar 28, 8:31 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 4 hr |
| Mar 28, 8:31 PM CDT | Flash Flood Warning | GLD | Cheyenne, Greeley, Sherman, Wallace | 4 hr |
| Mar 28, 8:57 PM CDT | Tornado Warning | GLD | Cheyenne | 48 min |
| Mar 28, 9:01 PM CDT | Tornado Warning | GLD | Wallace | 44 min |
| Mar 28, 9:10 PM CDT | Tornado Warning | GLD | Cheyenne | 22 min |
| Mar 28, 9:11 PM CDT | Tornado Warning | GLD | Sherman | 49 min |
| Mar 28, 9:14 PM CDT | Tornado Warning | GLD | Greeley | 61 min |
| Mar 28, 9:56 PM CDT | Tornado Warning | GLD | Wallace | 34 min |
| Mar 28, 9:56 PM CDT | Tornado Warning | GLD | Sherman | 26 min |
| Mar 28, 10:35 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 35 min |
| Mar 28, 11:43 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 19 min |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.